MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-6; SUTURE, ABSORBABLE, SYNTHETIC
Model Number V448G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/08/2022 (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Additional information was requested, and the following was obtained via: i do not have a procedure date, it has happened several times and the doctor wanted me to look into it.Adverse consequences, delay in ending the case.Lot number: shmbdk, is one of them that the nurse saved.No complications except for delay.Delay of 10-15 min.Yes, tissue was being sutured when this occurred.No, other tissue was involved.No, extra post op care.No, 24 was not used on one patient, several patients have experienced this suture.Yes, different surgeries and different patient, but multiple times on those patients.I hope this helps and answers all your questions.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure in 2022 and suture was used.During the procedure, the needle would pop off the suture, and the doctor needs to make more passes with the needle but is unable to.Stated this has happened at least three other times.Several sutures were used to complete the procedure.Stated that this does prolong the time of the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL UC MONO VIO 12IN 10-0 D/A CS160-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15940587
Report Number2210968-2022-10122
Device Sequence Number6059490
Product Code GAM
UDI-Device Identifier10705031051256
UDI-Public10705031051256
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV448G
Device Catalogue NumberV448G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown